Alert archive / Utah / Special Weather Statements in 2016
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jun 6, 2016, 5:21 PM MDT for Davis County, Utah. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 5:21 PM MDT (23:21 UTC)
- Expired
- Jun 6, 2016, 5:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Salt Lake City, UT
County Davis County, UT
The radar
The Salt Lake City radar (KMTX), 45 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 3214 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WWUS85 KSLC 062321
SPSSLC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 PM MDT MON JUN 6 2016
UTZ002-007-062345-
WASATCH MOUNTAINS I-80 NORTH UT-NORTHERN WASATCH FRONT UT-
521 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIS COUNTY UNTIL 545
PM MDT...
AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KAYSVILLE...OR NEAR FARMINGTON...MOVING
NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LAYTON...FARMINGTON...CLEARFIELD...KAYSVILLE...SYRACUSE...CLINTON...
CENTERVILLE...WEST POINT...SUNSET...FRUIT HEIGHTS...EAST LAYTON AND
ANTELOPE ISLAND STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4110 11191 4095 11186 4093 11196 4093 11201
4091 11207 4101 11235 4115 11213
TIME...MOT...LOC 2321Z 127DEG 19KT 4098 11200
$$
PWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:54 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 6, 3:54 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 354 PM MDT MON JUN 6 2016 .SYNOPSIS...A weak upper low centered over Nevada will continue to move slowly east across Utah through Tuesday. High pressure aloft will strengthen once again across the Great Basin midweek. && .SHORT TERM (Through 18z Thursday)...Afternoon water vapor indicates the center of circulation of a tightly wound upper low spinning over northeastern Nevada at this time. Organized convection has developed on the eastern fringe of this circulation along the UT/NV border region, as has isolated high based thunderstorms across the higher terrain from the Wasatch Plateau north into southwestern WY. Primary threats from this development will continue to be elevated microburst potential and lightning, but little if any rainfall. MSLP gradient across northern Utah remains quite tight and oriented NE-SW across the far north. The diurnal cool down from today's record breaking heat (KSLC has already hit 96F breaking the previous record) coupled with this gradient will once again allow for gusty easterly winds along the benches of the northern Wasatch tonight, especially near canyon mouths where speeds should approach 45 mph at times. High based convection will continue overnight as the core of the upper low translates east into western Utah, then overhead tomorrow. This said, coverage will begin to wane with loss of daytime heating and resultant surface based instability tonight. Dynamic forcing combined with redeveloping instability will allow for greater coverage of high based showers and storms most all areas outside of the extreme south tomorrow afternoon. Bulk should remain tied to terrain but still looking for scattered coverage for many valley areas as well. Minimal rainfall expected with downburst winds remaining an elevated threat. The upper low will be structurally weakening late tomorrow and through the overnight hours as it works east across the area and through the mean ridge position in place. By Wednesday building heights from the southwest will aid to squelch further convective potential across the western portions, but isolated potential will continue to exist across the high terrain and east. This downward trend in convective potential will continue through Thursday morning as rising heights and a warming southwesterly flow sets in. .LONG TERM (After 18z Thursday)...The upper level ridge begins to break down late in the week as another elongated trough feature swings through the Pacific Northwest and through the Great Basin. Southwest winds are forecast to increase ahead of this trough Friday into Saturday especially across southwest and western Utah. Moisture will be fairly minimal with this system into the weekend, driving terrain based convection each afternoon. Daily maximum temperatures will remain above seasonal normal into the weekend, varying slightly with high cirrus cloud cover and terrain driven Global forecast models remain in decent agreement through late Sunday with a branch of energy from the trough feature digging south through Southern California and into Arizona. However, by Monday, the GFS and ECMWF diverge on solutions as to how the mean flow sets back up. && .AVIATION...Outflow winds from showers to the east will keep winds at the KSLC terminal generally easterly through about 01-02z then become southeasterly for the night. There is a 20 percent chance of a shower passing over or in the vicinity of the terminal through 01z bringing gusty erratic winds. && .FIRE WEATHER...An upper low nosing into far western Utah this afternoon has sparked isolated dry thunderstorms over northern and northeastern portions of the district. Areal coverage of these storms is expected to increase across much of the northern quarter of Utah into the overnight hours tonight. Record level heat is occurring currently with bone dry low levels driving very low RH across the area. The upper low will cross the district tonight through tomorrow expanding the coverage of these high based showers and isolated dry thunderstorms across all areas outside of the extreme south. Ridging will begin to build in from the southwest Wednesday, but remnant mid level moisture will aid isolated coverage over the mtn spines and far eastern Utah once again. Thereafter southwesterly flow aloft will ramp up for the end of the week, this driving near record heat yet again coupled with some gusty southerly winds across the west. A cool down is still expected this upcoming weekend. .SLC Watches/Warnings/Advisories... UT...None. WY...None. && SHORT TERM/FIRE WEATHER...Merrill LONG TERM...Dewey AVIATION...Wilensky For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
In the hours before
Special weather statement, Jun 6, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 PM MDT MON JUN 6 2016
UTZ002-007-062345-
WASATCH MOUNTAINS I-80 NORTH UT-NORTHERN WASATCH FRONT UT-
521 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIS COUNTY UNTIL 545
PM MDT...
AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KAYSVILLE...OR NEAR FARMINGTON...MOVING
NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LAYTON...FARMINGTON...CLEARFIELD...KAYSVILLE...SYRACUSE...CLINTON...
CENTERVILLE...WEST POINT...SUNSET...FRUIT HEIGHTS...EAST LAYTON AND
ANTELOPE ISLAND STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4110 11191 4095 11186 4093 11196 4093 11201
4091 11207 4101 11235 4115 11213
TIME...MOT...LOC 2321Z 127DEG 19KT 4098 11200
PWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:46 PM MDT | Special Weather Statement | SLC | Weber | 44 min |
Nearby
Special Weather Statements in Utah, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.